Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

An addition theorem for the color number


Authors: Jan M. Aarts and Robbert J. Fokkink
Journal: Proc. Amer. Math. Soc. 129 (2001), 2803-2807
MSC (2000): Primary 54F45, 55M10
Published electronically: February 9, 2001
MathSciNet review: 1838806
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

There is a close relation between the color number of a continuous map $f\colon X \to X$ without fixed points and the topological dimension. If $f$ is an involution, the color number is also related to the co-index. An addition theorem for the color number is established thus underscoring the interrelations between color number, dimension and co-index.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54F45, 55M10

Retrieve articles in all journals with MSC (2000): 54F45, 55M10


Additional Information

Jan M. Aarts
Affiliation: Faculty of Mathematics, Delft University, P.O. Box 5031, 2600 GA Delft, Netherlands
Email: j.m.aarts@its.tudelft.nl

Robbert J. Fokkink
Affiliation: Faculty of Mathematics, Delft University, P.O. Box 5031, 2600 GA Delft, Netherlands
Email: r.j.fokkink@its.tudelft.nl

DOI: http://dx.doi.org/10.1090/S0002-9939-01-05861-0
PII: S 0002-9939(01)05861-0
Keywords: Color number, dimension, co-index, involution
Received by editor(s): November 9, 1999
Received by editor(s) in revised form: January 15, 2000
Published electronically: February 9, 2001
Communicated by: Alan Dow
Article copyright: © Copyright 2001 American Mathematical Society